MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386807
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with bd multiguard¿ technology had resistance when being advanced, and withdrawing it showed the tip had been split as the needle had pierced through it.The following information was provided by the initial reporter, translated from (b)(6) to english: "this is a report about a damaged catheter tip.After catheter/needle placement, the hcp felt resistance to advance the catheter/needle.The hcp then withdrew the catheter/needle and check them, and found that the catheter tip was split (damaged).".
 
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with bd multiguard¿ technology had resistance when being advanced, and withdrawing it showed the tip had been split as the needle had pierced through it.The following information was provided by the initial reporter, translated from japanese to english: "this is a report about a damaged catheter tip.After catheter/needle placement, the hcp felt resistance to advance the catheter/needle.The hcp then withdrew the catheter/needle and check them, and found that the catheter tip was split (damaged).".
 
Additional Manufacturer Narrative
H6: investigation summary three pictures were received by our quality team for evaluation.From the photo, needle pieced through catheter was observed on the used sample.A device history record could not be evaluated as the lot number is unknown.The needle pieced through catheter could be due to product manipulation.This incident has been added to our database of reported incidents.H3 other text : see h.10.

Brand Name
BD CATHENA SAFETY IV CATHETER WITH BD MULTIGUARD TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11060627
Report Number8041187-2020-00858
Device Sequence Number4241037
Product Code FOZ
UDI-Device Identifier00382903868070
UDI-Public00382903868070
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number386807
Device Catalogue Number386807
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1